Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 201, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 19, 2014, 4:17 PM CDT for Madison County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 4:17 PM CDT (21:17 UTC)
- Expired
- Aug 19, 2014, 4:40 PM CDT
- In force
- 23 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Madison County, MO
The radar
The Paducah radar (KPAH), 134 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.3 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
893
WUUS53 KLSX 192117
SVRLSX
MOC123-192200-
/O.NEW.KLSX.SV.W.0201.140819T2117Z-140819T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT TUE AUG 19 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MADISON COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 500 PM CDT
* AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
MARQUAND...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARQUAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.
&&
LAT...LON 3755 9027 3759 9017 3755 9013 3733 9014
3731 9018
TIME...MOT...LOC 2118Z 318DEG 18KT 3750 9017
HAIL...1.00IN
WIND...60MPH
$$
TES1 follow-up statement
454
WWUS53 KLSX 192140
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
440 PM CDT TUE AUG 19 2014
MOC123-192151-
/O.CAN.KLSX.SV.W.0201.000000T0000Z-140819T2200Z/
MADISON MO-
440 PM CDT TUE AUG 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3755 9027 3759 9017 3755 9013 3733 9014
3731 9018
TIME...MOT...LOC 2141Z 318DEG 18KT 3741 9007
$$
TESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:30 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 19, 3:30 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
330 PM CDT Tue Aug 19 2014
.SHORT TERM: (Through Late Tonight)
Issued at 309 PM CDT Tue Aug 19 2014
Morning and early afternoon convection associated with a mid/upper
level shortwave has moved east of the CWA. Cold front approaching
from the northwest is sparking a few thunderstorms across extreme
northeast Missouri. Will watch this convection over the next hour
and decide how far south to forecast thunderstorms this evening
with the front.
Front is expected to settle into a northwest to southeast
orientation overnight from near Kansas City area to southern
Illinois. Model guidance is not as enthusiastic with convection
developing overnight - but with front in vicinity and low level
jet can't rule out elevated convection. Have maintained chance
POPs for now and will let evening shift determine need to increase
or decrease by NOWCast.
CVKING
.LONG TERM: (Wednesday through Next Tuesday)
Issued at 309 PM CDT Tue Aug 19 2014
Story will be the HEAT and HUMIDITY. It's finally going to feel
like summer with the first real heat wave beginning tomorrow. Have
decided to hoist an Excessive Heat Warning for the urban zones of
the Greater St. Louis Metropolitan Area. Temperatures will be in
the middle 90s tomorrow and rise into the upper 90s through at
least Sunday. The long duration of afternoon/early evening heat
index values around 105 degrees will cause life threatening
conditions for those that do not have access to air conditioning.
Outside of the urban areas, the heat will increase, but not reach
advisory levels until Friday. Will let later shifts access the
need for additional heat headlines.
There is still a chance, albiet slight, for thunderstorms to
develop on Wednesday as the warm front lifts through the area.
After that, I'm not sure we will see any rain until next week when
a front moves south and stalls somewhere across the Midwest. If
the front does not make it far enough south - the heat headlines
will likely have to be extended into the next work week.
CVKING
&&
.AVIATION: (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1241 PM CDT Tue Aug 19 2014
Showers and thunderstorms have moved east of taf sites, but could
still see some redevelopment as front moves through. Confidence is
low on coverage and timing, so kept tafs dry for now. Otherwise,
south to southwest winds to become westerly behind boundary. Then
winds to become light and variable this evening, before picking
back up from the southwest on Wednesday. Some models indicating
activity firing north of frontal boundary as it lifts back north
through region later tonight. But once again confidence on timing
and coverage hard to pin down, so kept tafs dry.
Specifics for KSTL:
Showers and thunderstorms have moved east of metro area, but could
still see some redevelopment as front moves through. Confidence is
low on coverage and timing, so kept taf dry for now. Otherwise,
south to southwest winds to become westerly behind boundary after
20z Tuesday. Then winds to become light and variable by 01z Wednesday,
before picking back up from the southwest 17z Wednesday. Some models
indicating activity firing north of frontal boundary as it lifts
back north through region later tonight. But once again confidence
on timing and coverage hard to pin down, so kept taf dry.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...EXCESSIVE HEAT WARNING from 1 PM Wednesday to 7 PM CDT Sunday
FOR St. Louis City MO-St. Louis MO.
IL...EXCESSIVE HEAT WARNING from 1 PM Wednesday to 7 PM CDT Sunday
FOR Madison IL-St. Clair IL.
&&
WFO LSXHazardous weather outlook, Aug 19, 3:59 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 359 PM CDT TUE AUG 19 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-201115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 359 PM CDT TUE AUG 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. A DANGEROUS COMBINATION OF HEAT AND HUMIDITY WILL BUILD ACROSS THE ST. LOUIS METROPOLITAN AREA WEDNESDAY THROUGH SUNDAY. AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR HEAT INDEX VALUES REACHING OR EXCEEDING 105 DEGREES EACH AFTERNOON. LOCATIONS OUTSIDE OF THE URBAN HEAT ISLAND OF ST. LOUIS MAY ALSO SEE AFTERNOON HEAT INDEX VALUES AROUND 105 DEGREES BEGINNING ON FRIDAY AND LASTING INTO THE WEEKEND. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. CVKING
In the hours before
Special weather statement, Aug 19, 11:51 AM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1151 AM CDT TUE AUG 19 2014 MOZ085-191730- MADISON MO- 1151 AM CDT TUE AUG 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON COUNTY UNTIL 1230 PM CDT... AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JUNCTION CITY...OR NEAR FREDERICKTOWN... MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FREDERICKTOWN... JUNCTION CITY... MARQUAND... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Local storm report, Aug 19, 12:12 PM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1212 PM CDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM HAIL FREDERICKTOWN 37.56N 90.30W
08/19/2014 M1.75 INCH MADISON MO LAW ENFORCEMENT
FREDERICKTOWN POLICE DEPARTMENT REPORTS GOLF BALL SIZE
HAIL IN FREDERICKTOWN.
&&
CVKINGLocal storm report, Aug 19, 12:15 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 PM CDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM HAIL FREDERICKTOWN 37.56N 90.30W
08/19/2014 M1.75 INCH MADISON MO TRAINED SPOTTER
&&
CVKINGLocal storm report, Aug 19, 12:19 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1219 PM CDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 PM HAIL JUNCTION CITY 37.57N 90.29W
08/19/2014 M1.75 INCH MADISON MO EMERGENCY MNGR
&&
CARNEYSpecial weather statement, Aug 19, 1:31 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 131 PM CDT TUE AUG 19 2014 MOZ074-085-191915- MADISON MO-ST. FRANCOIS MO- 131 PM CDT TUE AUG 19 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ST. FRANCOIS AND NORTHERN MADISON COUNTIES UNTIL 215 PM CDT... AT 128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KNOB LICK...OR 7 MILES NORTHWEST OF FREDERICKTOWN...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FREDERICKTOWN... JUNCTION CITY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
Local storm report, Aug 19, 2:28 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
228 PM CDT TUE AUG 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL FREDERICKTOWN 37.56N 90.30W
08/19/2014 M0.25 INCH MADISON MO TRAINED SPOTTER
LASTED 5MINUTES
&&
KARLZThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 11:57 AM CDT | Severe Thunderstorm Warning | LSX | Madison | 39 min |
| Aug 19, 3:30 PM CDT | Excessive Heat Warning | LSX | Jefferson, Lincoln, Pike, Saint Charles, Saint Louis, City of Saint Louis | 8 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.